Bounds on the micromagnetic energy of a uniaxial ferromagnet

Rustum Choksi, Robert Kohn

Research output: Contribution to journalArticle

Abstract

We identify the optimal scaling law for a nonconvex, nonlocal variational problem representing the magnetic energy of a uniaxial ferromagnet. Our analysis is restricted to a certain parameter regime, in which the surface tension is sufficiently small relative to the other parameters of the problem.

Original languageEnglish (US)
Pages (from-to)259-289
Number of pages31
JournalCommunications on Pure and Applied Mathematics
Volume51
Issue number3
StatePublished - Mar 1998

Fingerprint

Micromagnetics
Ferromagnet
Scaling laws
Surface tension
Optimal Scaling
Nonlocal Problems
Scaling Laws
Energy
Variational Problem
Surface Tension

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Bounds on the micromagnetic energy of a uniaxial ferromagnet. / Choksi, Rustum; Kohn, Robert.

In: Communications on Pure and Applied Mathematics, Vol. 51, No. 3, 03.1998, p. 259-289.

Research output: Contribution to journalArticle

@article{12c91646d1de40b7babe01aab3b8646e,
title = "Bounds on the micromagnetic energy of a uniaxial ferromagnet",
abstract = "We identify the optimal scaling law for a nonconvex, nonlocal variational problem representing the magnetic energy of a uniaxial ferromagnet. Our analysis is restricted to a certain parameter regime, in which the surface tension is sufficiently small relative to the other parameters of the problem.",
author = "Rustum Choksi and Robert Kohn",
year = "1998",
month = "3",
language = "English (US)",
volume = "51",
pages = "259--289",
journal = "Communications on Pure and Applied Mathematics",
issn = "0010-3640",
publisher = "Wiley-Liss Inc.",
number = "3",

}

TY - JOUR

T1 - Bounds on the micromagnetic energy of a uniaxial ferromagnet

AU - Choksi, Rustum

AU - Kohn, Robert

PY - 1998/3

Y1 - 1998/3

N2 - We identify the optimal scaling law for a nonconvex, nonlocal variational problem representing the magnetic energy of a uniaxial ferromagnet. Our analysis is restricted to a certain parameter regime, in which the surface tension is sufficiently small relative to the other parameters of the problem.

AB - We identify the optimal scaling law for a nonconvex, nonlocal variational problem representing the magnetic energy of a uniaxial ferromagnet. Our analysis is restricted to a certain parameter regime, in which the surface tension is sufficiently small relative to the other parameters of the problem.

UR - http://www.scopus.com/inward/record.url?scp=0039657059&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0039657059&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:0039657059

VL - 51

SP - 259

EP - 289

JO - Communications on Pure and Applied Mathematics

JF - Communications on Pure and Applied Mathematics

SN - 0010-3640

IS - 3

ER -